Alert archive / Arkansas / River Flood Warnings in 2015
River Flood Warning 101, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Dec 13, 2015, 1:49 PM CST for Crawford County, Arkansas; Sequoyah County, Oklahoma. It took effect at Dec 13, 2015, 2:45 PM CST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2015, 1:49 PM CST (19:49 UTC)
- In effect from
- Dec 13, 2015, 2:45 PM CST
- Expired
- Dec 14, 2015, 8:30 AM CST
- In force
- 18 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.95 ft at Dec 13, 2015, 9:00 PM CST.
- Action stage
- 399 ft
- Minor stage
- 401 ft
- Moderate stage
- 404 ft
- Major stage
- 405 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
148 WGUS44 KTSA 131949 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 149 PM CST SUN DEC 13 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Arkansas...Oklahoma... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-140349- /O.EXT.KTSA.FL.W.0094.151214T0440Z-151216T2251Z/ /COMO2.2.ER.151214T0440Z.151215T0000Z.151216T1651Z.NO/ 149 PM CST SUN DEC 13 2015 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Neosho River near Commerce * from this evening to Wednesday afternoon, or until the warning is cancelled. * At 1:30 PM Sunday, the stage was 9.00 feet. * Flood stage is 15.0 feet. * Moderate flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage tonight and continue to rise to near 19.5 feet by Monday evening. The river is expected to fall below flood stage late Wednesday morning. * Impact...At 20.0 feet, moderate agricultural flooding occurs. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be closed. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$ ARC033-131-140348- /O.NEW.KTSA.FL.W.0100.151214T0532Z-151214T1216Z/ /VBUA4.1.ER.151214T0532Z.151214T0600Z.151214T0616Z.NO/ 149 PM CST SUN DEC 13 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River at Van Buren * from this evening to Monday morning, or until the warning is cancelled. * At 1:00 PM Sunday, the stage was 20.63 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River at Van Buren is expected to rise above flood stage tonight and continue to rise to near 22.1 feet by Monday before dawn. The river is expected to fall below flood stage Monday before dawn. * Impact...At 22.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$ ARC033-OKC135-140348- /O.NEW.KTSA.FL.W.0101.151214T0130Z-151214T1230Z/ /VBRA4.1.ER.151214T0130Z.151214T0600Z.151214T0630Z.UU/ 149 PM CST SUN DEC 13 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Lee Creek near Van Buren * from this evening to Monday morning, or until the warning is cancelled. * At 8:12 AM Sunday, the stage was 397.3 feet. * Minor flooding is forecast. * Flood stage is 401.0 feet. * Forecast...The river is expected to rise above flood stage by this evening and continue to rise to near 401.3 feet by Monday before dawn.The river will fall below flood stage by Monday before dawn. * Impact...At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
5 follow-up statements
549 WGUS84 KTSA 132038 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 238 PM CST SUN DEC 13 2015 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-140438- /O.EXT.KTSA.FL.W.0101.151214T0000Z-151214T0600Z/ /VBRA4.1.ER.151214T0000Z.151214T0000Z.151214T0000Z.UU/ 238 PM CST SUN DEC 13 2015 The Flood Warning continues for The Lee Creek near Van Buren. * from this evening to late tonight, or until the warning is cancelled. * At 8:12 AM Sunday, the stage was 397.3 feet. * Flood stage is 401.0 feet. * Forecast...The river is expected to rise to near flood stage this evening. * Impact...At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
367 WGUS44 KTSA 132050 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 250 PM CST SUN DEC 13 2015 ...Forecast flooding changed from Minor to Major severity for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-140450- /O.EXT.KTSA.FL.W.0101.151213T2045Z-151214T1302Z/ /VBRA4.3.ER.151213T1757Z.151214T0000Z.151214T0702Z.UU/ 250 PM CST SUN DEC 13 2015 ...Forecast flooding increased from Minor to Major severity... ...This is a dangerous and life threatening situation... The Flood Warning continues for The Lee Creek near Van Buren. * until Monday morning, or until the warning is cancelled. * At 2:30 PM Sunday, the stage was 403.5 feet. * Minor flooding is occurring and Major flooding is forecast. * Flood stage is 401.0 feet. * Forecast...The river will continue rising to near 405.0 feet by this evening. The river will fall below flood stage Monday before dawn. * Impact...At 405.0 feet, Tailwater Park is inundated by high water. Permanent structures in the park are damaged. Flood waters begin to affect residences approximately two-thirds of a mile downstream from the dam. Flood waters reach a permanent residence at the campground near Rena Road and recreational vehicles in the campground may be flooded. Rena Road is inundated by high water. This is a dangerous situation. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
086 WGUS84 KTSA 140130 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 730 PM CST SUN DEC 13 2015 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-140930- /O.EXT.KTSA.FL.W.0101.000000T0000Z-151214T1639Z/ /VBRA4.3.ER.151213T1757Z.151214T0300Z.151214T1039Z.UU/ 730 PM CST SUN DEC 13 2015 ...This is a dangerous and life threatening situation... ...Flood Warning extended until Monday morning... The Flood Warning continues for The Lee Creek near Van Buren. * until Monday morning, or until the warning is cancelled. * At 7:00 PM Sunday, the stage was 404.6 feet. * Moderate flooding is occurring and Major flooding is forecast. * Flood stage is 401.0 feet. * Forecast...The river will continue rising to near 405.0 feet by tonight. The river will fall below flood stage early Monday morning. * Impact...At 405.0 feet, Tailwater Park is inundated by high water. Permanent structures in the park are damaged. Flood waters begin to affect residences approximately two-thirds of a mile downstream from the dam. Flood waters reach a permanent residence at the campground near Rena Road and recreational vehicles in the campground may be flooded. Rena Road is inundated by high water. This is a dangerous situation. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
646 WGUS84 KTSA 140827 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 227 AM CST MON DEC 14 2015 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Arkansas River at Van Buren affecting Crawford and Sebastian Counties. Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. ARC033-OKC135-141516- /O.EXT.KTSA.FL.W.0101.000000T0000Z-151214T1516Z/ /VBRA4.2.ER.151213T1757Z.151214T0300Z.151214T0916Z.UU/ 227 AM CST MON DEC 14 2015 The Flood Warning continues for The Lee Creek near Van Buren. * until this morning, or until the warning is cancelled. * At 9:00 PM Sunday, the stage was 404.7 feet. * Moderate flooding is occurring. * Flood stage is 401.0 feet. * Forecast...The river will continue falling to below flood stage by early this morning. * Impact...At 405.0 feet, Tailwater Park is inundated by high water. Permanent structures in the park are damaged. Flood waters begin to affect residences approximately two-thirds of a mile downstream from the dam. Flood waters reach a permanent residence at the campground near Rena Road and recreational vehicles in the campground may be flooded. Rena Road is inundated by high water. This is a dangerous situation. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$ OKC079-141626- /O.EXT.KTSA.FL.W.0098.000000T0000Z-151214T1930Z/ /PTAO2.1.ER.151214T0028Z.151214T0631Z.151214T1330Z.NO/ 227 AM CST MON DEC 14 2015 The Flood Warning continues for The Poteau River near Poteau. * until this afternoon, or until the warning is cancelled. * At 2:01 AM Monday, the stage was 25.22 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Poteau will continue falling to below flood stage by this morning. * Impact...At 26.0 feet, moderate valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9468 3495 9471 3495 9461 3506 9454 3513 9456 $$ OKC079-141626- /O.EXT.KTSA.FL.W.0099.000000T0000Z-151216T0400Z/ /PANO2.2.ER.151213T1852Z.151214T1800Z.151215T2200Z.NO/ 227 AM CST MON DEC 14 2015 The Flood Warning continues for The Poteau River near Panama. * until Tuesday evening, or until the warning is cancelled. * At 1:30 AM Monday, the stage was 33.22 feet. * Flood stage is 29.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 36.3 feet this evening. The river is expected to fall below flood stage Tuesday afternoon. * Impact...At 37.0 feet, extensive flooding of crop and pasturelands occur between Shady Point and Arkoma. Many roads in the floodplain become impassable. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$ ARC033-131-141626- /O.EXT.KTSA.FL.W.0100.000000T0000Z-151215T0800Z/ /VBUA4.1.ER.151214T0000Z.151214T0800Z.151215T0200Z.NO/ 227 AM CST MON DEC 14 2015 ...Flood Warning extended until late tonight... The Flood Warning continues for The Arkansas River at Van Buren. * until late tonight, or until the warning is cancelled. * At 2:00 AM Monday, the stage was 23.95 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Arkansas River at Van Buren will continue falling to below flood stage by this evening. * Impact...At 24.0 feet, minor lowland flooding occurs along the shoreline from the I-540 bridge east towards Lavaca. Some rural roads near Lavaca may be impassable. Parts of Kelley Park northwest of downtown Fort Smith experience minor flooding. && LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439 $$
141 WGUS84 KTSA 141430 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 830 AM CST MON DEC 14 2015 ...The Flood Warning is cancelled for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-141500- /O.CAN.KTSA.FL.W.0101.000000T0000Z-151214T1516Z/ /VBRA4.2.ER.151213T1757Z.151214T0300Z.151214T1237Z.UU/ 830 AM CST MON DEC 14 2015 The Flood Warning is cancelled for The Lee Creek near Van Buren. * At 7:09 AM Monday, the stage was 400.8 feet. * The river fell below flood stage this morning. * Flood stage is 401.0 feet. * Forecast...The river will continue falling and remain below flood stage. * Impact...At 399 feet, faster flows are expected along the river but no flooding occurs. && LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 13, 11:39 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 13, 11:39 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1139 AM CST SUN DEC 13 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR/IFR CIGS and VSBYS will continue for the early portion of the
TAF period as rain continues to move off to the east. MVFR CIGS are
expected to hold at all sites once VSBYS improve to VFR
later...VFR CIGS expected late in the TAF period at all sites.
&&
.PREV DISCUSSION... /ISSUED 1055 AM CST SUN DEC 13 2015/
DISCUSSION...
Rainfall rates have slowed as the morning has progressed...and flooding
has remained limited and of the areal type. Several mainstem
rivers in the areas of higher rainfall across ern OK and over the
past 24 hours are still expected to experience mostly minor
flooding. This update will reflect improving conditions from west
to east across the forecast area this afternoon...and will include
lowering pops and adjustments to first period QPF amounts. Have
also removed thunder mention for the remainder of the first period
as well. Some of the aforementioned areal flooding will remain
ongoing into the afternoon...but will improve as rain comes to an
end later today. Current flash flood watch set to expire at
noon which looks reasonable at this time. Another update will be
required at that time to remove headlines. Otherwise...a quiet
period of weather can be expected this week.
Updated ZFP/PFM/AFM out shortly.
TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until noon CST today for OKZ049-053-057-058-
062-063-067>076.
AR...Flash Flood Watch until noon CST today for ARZ001-002-010-011-
019-020-029.
SHORT TERM...23
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until noon CST today for OKZ049-053-057-058-
062-063-067>076.
AR...Flash Flood Watch until noon CST today for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...23Hazardous weather outlook, Dec 13, 11:45 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CST SUN DEC 13 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1145 AM CST SUN DEC 13 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REST OF TODAY AND TONIGHT.
FLOODING.
RISK...LIMITED.
AREA...PARTS OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
RAINFALL RATES HAVE SLOWED AS THE MORNING HAS PROGRESSED...AND FLOODING
HAS REMAINED LIMITED AND OF THE AREAL TYPE. RAINFALL WILL TAPER OFF FROM
WEST TO EAST THIS AFTERNOON...HOWEVER SOME AREAL FLOODING WILL
REMAIN ONGOING...MAINLY ACROSS EASTERN OKLAHOMA.
SEVERAL MAINSTEM RIVERS IN THE AREAS OF HIGHER RAINFALL ACROSS
ERN OK AND OVER THE PAST 24 HOURS ARE STILL EXPECTED TO EXPERIENCE
MOSTLY MINOR FLOODING.
ADDITIONALLY...WEST TO NORTHWEST WINDS BEHIND A COLD FRONT MAY
GUST BETWEEN 25 AND 35 MILES AN TIMES THIS AFTERNOON...MAINLY
ACROSS NORTHEAST OKLAHOMA. WINDS WILL RELAX SOME BY LATE AFTERNOON
OR EARLY EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRY WEATHER WILL PREVAIL FOR THE NEXT WEEK AFTER TODAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Dec 13, 9:28 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
928 AM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
12/12/2015 BENTON AR PUBLIC
2 SHEDS FROM THE LOWES BLEW INTO THE WALMART PARKING LOT.
SOME ROOF DAMAGE TO THE GARDEN CENTER AT THE LOWES.
&&
LACYLocal storm report, Dec 13, 12:39 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM FLASH FLOOD 3 SE INOLA 36.12N 95.47W
12/13/2015 ROGERS OK TRAINED SPOTTER
WATER COVERING ROADWAY NEAR INTERSECTION OF COUNTY ROADS
SOUTH 4240 AND EAST 620 SOUTHEAST OF INOLA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:18 PM CST | River Flood Advisory | TSA | Crawford, Franklin | 36 hr |
| Dec 13, 1:49 PM CST | River Flood Warning | TSA | Crawford, Sebastian | 30 hr |
| Dec 13, 2:51 PM CST | Areal Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 12 hr |
| Dec 13, 3:48 PM CST | River Flood Advisory | TSA | Franklin, Johnson, Logan | 36 hr |
| Dec 12, 6:57 PM CST | River Flood Advisory | TSA | Cherokee, Delaware | 36 hr |
| Dec 12, 7:16 PM CST | Areal Flood Advisory | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 3 hr |
| Dec 13, 8:34 AM CST | Areal Flood Advisory | TSA | Craig, Mayes, Muskogee, Nowata, Okmulgee, Rogers and 1 more | 3 hr |
| Dec 13, 9:03 AM CST | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more | 3 hr |
| Dec 13, 10:20 AM CST | Areal Flood Advisory | TSA | Rogers, Tulsa | 3 hr |
| Dec 13, 11:34 AM CST | Areal Flood Advisory | TSA | Cherokee, Craig, Mayes, Muskogee, Nowata, Okmulgee and 3 more | 4 hr |
| Dec 13, 11:55 AM CST | Areal Flood Advisory | TSA | Cherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 4 more | 3 hr |
| Dec 13, 12:57 PM CST | Areal Flood Warning | TSA | LeFlore, Pushmataha | 12 hr |
| Dec 13, 1:46 PM CST | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Mayes, Muskogee and 5 more | 12 hr |
Nearby
River Flood Warnings in Arkansas, 2015River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.